Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 151, NWS Wichita, KS

June 18, 2019McPherson County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 18, 2019, 9:08 AM CDT for McPherson County, Kansas. It took effect at Jun 19, 2019, 5:30 AM CDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2019, 9:08 AM CDT (14:08 UTC)
In effect from
Jun 19, 2019, 5:30 AM CDT
Expired
Jun 19, 2019, 7:56 AM CDT
In force
2 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County McPherson County, KS

The radar

The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Smoky Hill River at Lindsborg (LNSK1).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
29 ft
Major stage
33.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06866000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

330 
WGUS43 KICT 181408
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
908 AM CDT Tue Jun 18 2019

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Smoky Hill River At Lindsborg affecting McPherson County.

  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.

  Smoky Hill River near New Cambria affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-190408-
/O.NEW.KICT.FL.W.0151.190619T1312Z-190621T1500Z/
/LNSK1.1.ER.190619T1312Z.190620T0000Z.190621T0300Z.NO/
908 AM CDT Tue Jun 18 2019

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Smoky Hill River At Lindsborg.
  
* From Wednesday morning until Friday morning.
* At 8:30 AM Tuesday the stage was 20.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 23.2 feet by Wednesday evening. The river will fall
  below flood stage by Thursday before midnight.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet 
  from bank. Old Mill Park floods along with low lying fields in 
  rural areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Lindsborg       21.0  20.3  Tue 08 AM   20.6   22.2   20.5
    
&&
     
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-190408-
/O.NEW.KICT.FL.W.0152.190619T0842Z-190621T1612Z/
/MTRK1.1.ER.190619T0842Z.190619T1200Z.190621T0412Z.UU/
908 AM CDT Tue Jun 18 2019

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Smoky Hill River Near Mentor.
  
* From late tonight until Friday morning.
* At  8:45 AM Tuesday the stage was 16.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 21.1 feet by Wednesday morning. The river 
  will fall below flood stage by Thursday before midnight.
* Impact...At 22.0 feet...The lower portions of ball fields and bike 
  trail at Burke Park in Salina floods along with soccer fields near 
  the river south of Magnolia Road. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Mentor          20.0  16.4  Tue 09 AM   21.1   20.6   18.8
    
&&
     
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-190408-
/O.NEW.KICT.FL.W.0153.190619T1742Z-190621T1800Z/
/NCMK1.1.ER.190619T1742Z.190620T0600Z.190621T0600Z.NO/
908 AM CDT Tue Jun 18 2019

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Smoky Hill River near New Cambria.
  
* From Wednesday afternoon until Friday afternoon.
* At  8:45 AM Tuesday the stage was 20.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday afternoon and 
  continue to rise to near 28.4 feet by early Thursday morning. The 
  river will fall below flood stage by early Friday morning.
* Impact...At 28.0 feet...Flood waters flow over North Street just 
  east of the intersection of Simpson Road. This location is 2 1/2 
  miles southwest of New Cambria.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  New Cambria     27.0  20.9  Tue 09 AM   25.0   28.3   26.1
    
&&
     
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753


$$
Butler
3 follow-up statements
400 
WGUS83 KICT 182030
FLSICT
Flood Statement
National Weather Service Wichita KS
330 PM CDT Tue Jun 18 2019

...The flood warning continues for the following river in Kansas...

  Smoky Hill River At Lindsborg affecting McPherson County.

  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.

  Smoky Hill River near New Cambria affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These forecast crests are heavily weighted on future rainfall. Forecast
stages may be different if forecast future rainfall does not occur.

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-191029-
/O.CON.KICT.FL.W.0151.190619T1312Z-190621T1500Z/
/LNSK1.1.ER.190619T1312Z.190620T0000Z.190621T0300Z.NO/
330 PM CDT Tue Jun 18 2019

The Flood Warning continues for
  The Smoky Hill River At Lindsborg.
  
* From Wednesday morning until Friday morning.
* At  2:30 PM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 23.2 feet by Wednesday evening. The river will fall
  below flood stage by Thursday before midnight.
* Impact...At 24.5 feet...The Old Mill Campgrounds are covered by 3 to
  4 feet of flood waters.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Lindsborg       21.0  20.5  Tue 02 PM   20.6   22.2   20.5
    
&&
     
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-191029-
/O.CON.KICT.FL.W.0152.190619T0842Z-190621T1612Z/
/MTRK1.1.ER.190619T0842Z.190619T1200Z.190621T0412Z.UU/
330 PM CDT Tue Jun 18 2019

The Flood Warning continues for
  The Smoky Hill River Near Mentor.
  
* From late tonight until Friday morning.
* At  2:45 PM Tuesday the stage was 16.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 21.1 feet by Wednesday morning. The river 
  will fall below flood stage by Thursday before midnight.
* Impact...At 22.0 feet...The lower portions of ball fields and bike 
  trail at Burke Park in Salina floods along with soccer fields near 
  the river south of Magnolia Road. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Mentor          20.0  16.5  Tue 03 PM   21.1   20.6   18.8
    
&&
     
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-191029-
/O.CON.KICT.FL.W.0153.190619T1742Z-190621T1800Z/
/NCMK1.1.ER.190619T1742Z.190620T0600Z.190621T0600Z.NO/
330 PM CDT Tue Jun 18 2019

The Flood Warning continues for
  The Smoky Hill River near New Cambria.
  
* From Wednesday afternoon until Friday afternoon.
* At  2:45 PM Tuesday the stage was 20.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday afternoon and 
  continue to rise to near 28.4 feet by early Thursday morning. The 
  river will fall below flood stage by early Friday morning.
* Impact...At 28.0 feet...Flood waters flow over North Street just 
  east of the intersection of Simpson Road. This location is 2 1/2 
  miles southwest of New Cambria.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  New Cambria     27.0  20.9  Tue 03 PM   25.0   28.3   26.1
    
&&
     
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753


$$

JAS
012 
WGUS83 KICT 190222
FLSICT
Flood Statement
National Weather Service Wichita KS
922 PM CDT Tue Jun 18 2019

...The flood warning is cancelled for the following river in 
Kansas...
 
  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.
 
  Smoky Hill River near New Cambria affecting Saline County.
 
...The flood warning continues for the following river in Kansas...
 
  Smoky Hill River At Lindsborg affecting McPherson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades, especially at
night! Only 2 feet of water will carry most vehicles away. Turn around.
Don't drown.

&&

KSC113-191621-
/O.EXT.KICT.FL.W.0151.190619T1030Z-190620T0040Z/
/LNSK1.1.ER.190619T1030Z.190619T1200Z.190619T1240Z.NO/
922 PM CDT Tue Jun 18 2019

The Flood Warning continues for
  The Smoky Hill River At Lindsborg.
  
* From late tonight until Wednesday evening.
* At 8:30 PM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to flood stage very early Wednesday morning and 
  crest to 21.1 feet around 7 AM Wednesday morning. The river will fall
  below flood stage by mid-morning Wednesday.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet 
  from bank. Old Mill Park floods along with low lying fields in 
  rural areas. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Lindsborg          21.0  20.5  Tue  8 PM   18.1  13.2  11.8
    
&&
    
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-190252-
/O.CAN.KICT.FL.W.0152.000000T0000Z-190621T1612Z/
/MTRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
922 PM CDT Tue Jun 18 2019

The Flood Warning is cancelled for
  The Smoky Hill River Near Mentor.
  
* At 8:45 PM Tuesday the stage was 16.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.0 feet 
  Wednesday evening.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  Mentor             20.0  16.6  Tue  9 PM   18.0  13.0   9.6
    
&&
    
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-190252-
/O.CAN.KICT.FL.W.0153.000000T0000Z-190621T1800Z/
/NCMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 PM CDT Tue Jun 18 2019

The Flood Warning is cancelled for
  The Smoky Hill River near New Cambria.
  
* At 8:45 PM Tuesday the stage was 21.1 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will crest below flood stage at 22.8 feet 
  Thursday morning.

&&

                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Wed   Thu   Fri   
  New Cambria        27.0  21.1  Tue  9 PM   22.2  22.1  17.5
    
&&
    
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753

$$

ES
577 
WGUS83 KICT 191256
FLSICT
Flood Statement
National Weather Service Wichita KS
756 AM CDT Wed Jun 19 2019

...The flood warning is cancelled for the following river in 
Kansas...
 
  Smoky Hill River At Lindsborg affecting McPherson County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-191326-
/O.CAN.KICT.FL.W.0151.000000T0000Z-190620T0040Z/
/LNSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 AM CDT Wed Jun 19 2019

The Flood Warning is cancelled for
  The Smoky Hill River At Lindsborg.
  
* At  7:30 AM Wednesday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 20.9 feet. The 
  river will fall to 15.3 feet by Thursday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet 
  from bank. Old Mill Park floods along with low lying fields in 
  rural areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Lindsborg       21.0  20.0  Wed 07 AM   15.3   14.5   14.1
    
&&
     
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

Butler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:54 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 18, 6:54 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
654 AM CDT Tue Jun 18 2019

.SHORT TERM...(Today through Thursday night)
Issued at 313 AM CDT Tue Jun 18 2019

A upper level short wave currently over western Kansas will move
slowly eastward towards central Kansas by this afternoon. Showers
and embedded thunderstorms associated with this wave will gradually
slide eastward into central Kansas early this morning. A decrease in
coverage is possible this morning before more robust re-development
tries to ensue for this afternoon into tonight.  Some short range
models are showing afternoon convection congealing along the
surface front in central Kansas. This scenario would generate a
more pronounced cold pool and the beginning evolution of liner
development. Corfidi vectors/mean flow aloft suggest activity
would have a southeast direction. Favorable 0-3km bulk shear
magnitude/vectors in a west to east orientation could increase
potential for damaging winds, especially for any linear activity
with a southeast movement into the more unstable areas. At this
juncture it looks like southern Kansas has the better potential to
witness more daytime heating and becoming more unstable.

Locally heavy rainfall is still possible tonight, however with a
forward propagation of storms expected this could limit
widespread flooding.

Showers/storms look to linger across eastern Kansas for early
Wednesday as slow moving upper level wave still has some influence
over the area. Mild upper level ridging should suppress thunderstorm
development on Thursday with warmer temperatures returning to
Kansas.

.LONG TERM...(Friday through Monday)
Issued at 313 AM CDT Tue Jun 18 2019

Much warmer temperatures will spread across the area on Friday with
daytime highs possibly reaching into the upper 90s for locations in
central Kansas. Dry weather looks to prevail during the day on
Friday, with models showing very warm EML(elevated mixed layer)
prohibiting thunderstorm development across central/southern Kansas.
Thunderstorm chances could clip parts of eastern Kansas Friday night
but the bulk of the activity should remain north. Long range models
show a stalled out frontal boundary for Saturday with a deeper more
pronounced short wave ejecting eastward from the Rockies into
Nebraska. A very unstable airmass along the frontal boundary looks
to be ignited with more widespread convection due to cooler air
aloft breaking down the strong EML on Saturday. Wind speeds will also
increase aloft over the region, therefore severe weather chances
look more likely on Saturday. There is some uncertainty on position
of surface front and precipitation chances for Sunday/Monday,
especially if convection becomes widespread Saturday night. A more
stabilized airmass could be the result for Sunday and Monday with dry
weather possible.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 643 AM CDT Tue Jun 18 2019

Storm location and timing is main concern. Models portend a
plethora of solutions. The overall consensus is that MCV driven
precipitation in central KS will likely persist well into the day.
More robust surface based storms develop its outflow then track
southeast, potentially turning into a line well ahead of surface
front. At this point, limited thunderstorm mention to VCTS given
uncertainty in timing, but an MVFR/IFR TEMPO group for +TSRA will
eventually be required. Some MVFR clouds arrive in the wake of
the front, spreading southeast during the night. How extensive
precipitation will be behind the anticipated line and how quickly
it would exit the area is less clear. Patchy ground fog is
possible at the onset at KCNU, but should dissipate shortly after
sunrise. -Howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    82  64  79  61 /  40  80  10  10
Hutchinson      81  62  78  60 /  60  90  10   0
Newton          81  63  78  60 /  60  90  10  10
ElDorado        82  64  78  60 /  40  90  20  10
Winfield-KWLD   83  64  80  61 /  30  80  10  10
Russell         76  59  77  59 /  70  70  10  10
Great Bend      77  60  78  60 /  60  70  10   0
Salina          77  62  77  60 /  80  90  10  10
McPherson       79  62  77  60 /  70  90  10  10
Coffeyville     85  67  82  63 /  10  90  40  10
Chanute         83  65  80  61 /  10  90  40  10
Iola            83  65  80  60 /  10  90  40  10
Parsons-KPPF    84  66  81  62 /  10  90  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...PJH
Hazardous weather outlook, Jun 18, 5:12 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
512 AM CDT Tue Jun 18 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-191015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
512 AM CDT Tue Jun 18 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Thunderstorms will be possible across central Kansas this morning,
however severe weather is not expected with this morning activity.
Additional thunderstorms will redevelop this afternoon and become
more numerous through the late evening hours. Severe weather is
likely with the primary risk being damaging winds of 60 to 75 mph
across south central Kansas. Large hail and locally heavy rainfall
will be possible area-wide.

A few rivers and creeks remain high, though below flood stage,
across central Kansas. Please refer to the river statements for
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms may continue across Southeast Kansas
on Wednesday. Strong or severe storms are not expected.

Scattered thunderstorms remain possible for all areas from Thursday
night through Sunday. The greatest severe thunderstorm potential
looks to affect the region on Saturday. Please watch for further
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across much of the region for this
afternoon through the late evening hours.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:58 AM CDTRiver Flood WarningICTCowley36 hr
Jun 18, 9:08 AM CDTRiver Flood WarningICTMcPherson, Saline3 days
Jun 18, 9:08 AM CDTRiver Flood WarningICTSaline3 days
Jun 18, 12:25 PM CDTAreal Flood WarningICTBarton2 hr
Jun 18, 2:34 PM CDTRiver Flood WarningICTButler, Cowley42 hr
Jun 18, 2:49 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick56 min
Jun 18, 3:27 PM CDTTornado WarningICTKingman, Reno48 min
Jun 18, 3:28 PM CDTSpecial Weather StatementICTSedgwick32 min
Jun 18, 3:36 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick54 min
Jun 18, 3:45 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick38 min
Jun 18, 4:13 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick62 min
Jun 18, 4:25 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick65 min
Jun 18, 4:27 PM CDTSevere Thunderstorm WarningICTSedgwick29 min
Jun 18, 4:38 PM CDTAreal Flood WarningICTHarvey, Sedgwick6 hr
Jun 18, 5:00 PM CDTAreal Flood WarningICTButler6 hr
Jun 18, 5:03 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick27 min
Jun 18, 5:11 PM CDTSevere Thunderstorm WarningICTSedgwick28 min
Jun 18, 5:14 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner61 min
Jun 18, 5:21 PM CDTSevere Thunderstorm WarningICTButler54 min
Jun 18, 5:25 PM CDTFlash Flood WarningICTButler, Sedgwick6 hr
Jun 18, 6:06 PM CDTSevere Thunderstorm WarningICTElk, Greenwood69 min
Jun 18, 6:11 PM CDTSevere Thunderstorm WarningICTButler19 min
Jun 18, 6:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner62 min
Jun 18, 6:19 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner56 min
Jun 18, 6:31 PM CDTSpecial Weather StatementICTWoodson29 min
Jun 18, 6:55 PM CDTSevere Thunderstorm WarningICTCowley30 min

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.